Alert archive / Nebraska / Special Weather Statements in 2017
Special Weather Statement, NWS North Platte, NE
NWS North Platte, NE issued this special weather statement at Jun 13, 2017, 3:16 PM CDT for Keya Paha County, Nebraska. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2017, 3:16 PM CDT (20:16 UTC)
- Expired
- Jun 13, 2017, 4:00 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 134 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1212 J/kg
- Mixed-layer CIN
- -415 J/kg
- Mixed-layer LCL
- 1146 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
311
WWUS83 KLBF 132016
SPSLBF
Special Weather Statement
National Weather Service North Platte NE
316 PM CDT TUE JUN 13 2017
NEZ006-132100-
Keya Paha NE-
316 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK AND EASTERN KEYA
PAHA COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Wewela, or 15 miles northeast of Springview, moving
northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Burton, Nets Peak, Mills and Brocksburg.
This includes Highway 12 between mile markers 57 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4277 9942 4276 9943 4279 9971 4300 9960
4300 9927
TIME...MOT...LOC 2015Z 214DEG 32KT 4296 9950
$$
JWSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jun 13, 2:36 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 13, 2:36 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service North Platte NE 236 PM CDT Tue Jun 13 2017 .SYNOPSIS... Issued at 235 PM CDT Tue Jun 13 2017 H5 analysis from earlier today had a closed low over southern Montana with a trough extending to the ssw into western Arizona. East of the low and trough, a nice shortwave was present over central North Dakota. To the south of the low, a decent shortwave was noted over northwestern Arizona. Ht. falls in association with this feature were most pronounced over Colorado, Wyoming, Montana the western South Dakota where 50 to 90 meter falls were noted. East of the trough, high pressure was located over northern portions of the Gulf of Mexico. A low amplitude ridge extended north into the Ohio Valley and upper midwest. At the surface: Low pressure was located over north central Nebraska in the vicinity of Bassett Nebraska. A warm front extended to the northeast into east central South Dakota and southern Minnesota. northwest of the low, an occluded front was located from northern Nebraska into southwestern north Dakota. south of the low, a cold front extended into the Texas Panhandle. Across western and north central Nebraska winds were generally northerly west of a line from Ainsworth to North Platte. East of this line, winds were southerly wind gusting as high as 20 MPH. In addition, a dryline was established and extended from just west of North Platte into Western Kansas (along the Kansas/Colorado) border. Temperatures as of 2 PM CDT were generally in the mid to upper 80s, with some mid 70s in the northeastern panhandle. && .SHORT TERM...(This evening through Wednesday) Issued at 235 PM CDT Tue Jun 13 2017 Tonight and Wednesday: Thunderstorms and the threat for severe storms is the main forecast threat Tonight. For this evening. Thunderstorms are expected to initiate sometime around 4 PM CDT across the central and eastern sandhills. Current satellite imagery already has convective cloudiness along and east of highway 83 from Valentine to North Platte. The latest HRRR initiates convection in two locations: First along the back edge of the CU field (roughly along Highway 97 from Tryon to Merritt Reservoir. Second along the frontal boundary from Arnold up to Bassett. The 4KM NAM from this morning initiates convection around the same time as the HRRR, however it is slightly farther east, initiating it along a line from Broken Bow to O'Neill. This also has support from the GFS soln this morning. The 12z WARW is similar to the latest HRRR in developing convection on the western periphery of the CU field. With the front being located just to the east of KLBF as of 2 PM CDT, which is farther west than the NAM and GFS fcst solns, am more inclined to believe the HRRR and WARW solutions. That being said, decided to drag pops further west during the early evening hours. This was reflected in the midday fcst update and will be incorporated in the afternoon fcst package. Storms which do develop will quickly become severe, with large hail and damaging winds being the main threats. Low level helicity is more favorable for tornadoes further north into eastern South Dakota and srn Minnesota INVOF the warm front. As for the tornado threat across the CWA, it appears to be the greatest in the far eastern zones (Holt, Boyd, Garfield and Wheeler counties). In these areas 0-2 KM helicities are on the order of 100 to 200 M2/SEC2. Looking at the latest near range model solutions, thunderstorms should exit the forecast area by 03z this evening. Drier air will push into the forecast area thanks to light westerly winds. The drier air will allow temps to reach the mid 40s in the far west overnight with 50s expected elsewhere. Thanks to westerly winds, dry air will push east into far eastern Nebraska and western Iowa Wednesday afternoon. This will lead to dry conditions across the forecast area with highs in the lower to mid 80s. .LONG TERM...(Wednesday night through Tuesday) Issued at 235 PM CDT Tue Jun 13 2017 Mid range (Wednesday night through Thursday Night): Westerly winds aloft and at the surface, will allow dry boundary layer air to persist across the forecast area into Friday morning. No embedded shortwaves are depicted in the models as well, lending support to a dry forecast from Weds night through Thurs night. Friday through Tuesday: Southerly winds will shift around to the south late Thursday night into Friday. This will push boundary layer moisture quickly northward. Late Friday into Friday night, a shortwave will track along the Canadian/US border. This will force a warm front aloft through the eastern Dakotas and Eastern Nebraska Friday Night with an increased threat for storms in the northeastern forecast area. This precipitation threat will be followed by a secondary threat for pcpn Sunday night in association with a surface cold front. This front will track through the forecast area Sunday night with even a better chance for rain during the period. Temperatures will be warmest on Friday with highs in the mid to upper 80s, while sunday will be the coolest with highs in the upper 70s to lower 80s. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1226 PM CDT Tue Jun 13 2017 Thunderstorm development is likely once again across central plains this afternoon. Today the storms should initiate east of a KLBF to KVTN line. The latest near term convective allowing guidance does hint however at some development further southwest. The official 18z forecast will keep TS mention out of the forecast for KVTN and KLBF, but will monitor future model runs and current atmospheric trend through the afternoon and address if need be. Otherwise a weak low jet will attempt to create WS issues for the LBF terminal near dawn Wednesday. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Buttler SHORT TERM...Buttler LONG TERM...Buttler AVIATION...Jacobs
Hazardous weather outlook, Jun 13, 2:25 PM CDT, 51 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 225 PM CDT Tue Jun 13 2017 NEZ004>010-022>029-035>038-056>059-069>071-094-141930- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 225 PM CDT Tue Jun 13 2017 /125 PM MDT Tue Jun 13 2017/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. Strong to severe thunderstorms are possible this afternoon and evening along and east of a line from Valentine to North Platte. The main threat will be large hail and damaging thunderstorm winds. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. Thunderstorms will be possible over western Nebraska on Saturday. At this time widespread severe weather is not expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed over north central Nebraska late this afternoon and evening...mainly along and east of a Valentine to North Platte line. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte CLB
In the hours before
Local storm report, Jun 13, 12:10 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1210 PM CDT TUE JUN 13 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 13 S HAY SPRINGS 42.49N 102.69W
06/12/2017 E1.50 INCH SHERIDAN NE TRAINED SPOTTER
&&
CBUTTLERSpecial weather statement, Jun 13, 3:16 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
316 PM CDT TUE JUN 13 2017
NEZ006-132100-
Keya Paha NE-
316 PM CDT TUE JUN 13 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROCK AND EASTERN KEYA
PAHA COUNTIES UNTIL 400 PM CDT...
At 315 PM CDT, Doppler radar was tracking a strong thunderstorm 14
miles east of Wewela, or 15 miles northeast of Springview, moving
northeast at 35 mph.
Dime size hail will be possible with this storm.
Locations impacted include...
Burton, Nets Peak, Mills and Brocksburg.
This includes Highway 12 between mile markers 57 and 79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 1000 PM CDT for north central
Nebraska.
LAT...LON 4277 9942 4276 9943 4279 9971 4300 9960
4300 9927
TIME...MOT...LOC 2015Z 214DEG 32KT 4296 9950
JWSThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:45 PM CDT | Special Weather Statement | LBF | Sheridan | 45 min |
| Jun 12, 7:57 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 48 min |
| Jun 12, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 47 min |
| Jun 12, 9:00 PM CDT | Areal Flood Advisory | LBF | Sheridan | 60 min |
| Jun 12, 9:09 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 51 min |
| Jun 12, 9:17 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 58 min |
| Jun 12, 9:25 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 29 min |
| Jun 12, 9:37 PM CDT | Tornado Warning | LBF | Sheridan | 38 min |
| Jun 12, 10:04 PM CDT | Tornado Warning | LBF | Sheridan | 41 min |
| Jun 12, 10:12 PM CDT | Areal Flood Advisory | LBF | Sheridan | 63 min |
| Jun 12, 10:18 PM CDT | Severe Thunderstorm Warning | LBF | Sheridan | 42 min |
| Jun 12, 10:44 PM CDT | Tornado Warning | LBF | Cherry, Sheridan | 46 min |
| Jun 12, 10:54 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 66 min |
| Jun 12, 11:27 PM CDT | Tornado Warning | LBF | Cherry | 48 min |
| Jun 12, 11:56 PM CDT | Severe Thunderstorm Warning | LBF | Cherry | 43 min |
| Jun 13, 9:41 AM CDT | River Flood Warning | LBF | Garden, Keith | 5 days |
| Jun 13, 3:42 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Rock | 48 min |
| Jun 13, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 43 min |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer | 42 min |
| Jun 13, 4:25 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 35 min |
| Jun 13, 4:27 PM CDT | Tornado Warning | LBF | Brown, Rock | 36 min |
| Jun 13, 4:28 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Keya Paha | 10 min |
| Jun 13, 4:32 PM CDT | Tornado Warning | LBF | Boyd, Keya Paha | 8 min |
| Jun 13, 4:43 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Loup, Rock | 30 min |
| Jun 13, 4:45 PM CDT | Tornado Warning | LBF | Boyd, Holt, Keya Paha, Rock | 32 min |
| Jun 13, 4:55 PM CDT | Tornado Warning | LBF | Holt, Rock | 38 min |
| Jun 13, 5:07 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 38 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 50 min |
| Jun 13, 5:35 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Rock | 30 min |
| Jun 13, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 31 min |
| Jun 13, 6:26 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 19 min |
Nearby
Special Weather Statements in Nebraska, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.